Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 140, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 16, 2025, 7:51 AM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas; Dunklin County, Pemiscot County, Missouri; Dyer County, Lauderdale County, Tennessee. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 7:51 AM CDT (12:51 UTC)
- Expired
- May 16, 2025, 8:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 59 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 7:52 AM CDT | TSTM WND DMG | 5 S Lake City, AR | Reported a medal out building pieces wrapped around tree with lofted debris in field behind it. Several tree limbs also snapped. Possible tornado. |
| May 16, 8:05 AM CDT | TSTM WND DMG | 1 Sw Manila, AR | Uprooted tree at Manila Housing Authority. Time radar estimated. |
| May 16, 8:21 AM CDT | TSTM WND DMG | 1 Sw Manila, AR | Tree down on Sandusky Lane. |
| May 16, 8:22 AM CDT | TSTM WND GST 60 | 2 Ese Gosnell, AR | Blytheville ASOS 5 minute observation recorded a 60 mph wind gust. |
| May 16, 8:22 AM CDT | TSTM WND GST 60 | 5 E Blytheville, AR | Corrects previous tstm wnd gst report from 2 ESE Gosnell. Blytheville ASOS 5 minute observation recorded a 60 mph wind gust. |
| May 16, 8:22 AM CDT | TSTM WND GST 80 | 6 E Blytheville, AR | 70 to 80 mph winds occurred in the Armorel area. Irrigation pivots overturned and trees uprooted. |
| May 16, 8:28 AM CDT | TSTM WND DMG | 6 E Blytheville, AR | Reported an entire wooden fence blown down and a large tree uprooted behind a home. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2582 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 17.2
The text
As transmitted.
209
WFUS54 KMEG 161251
TORMEG
ARC031-093-111-MOC069-155-TNC045-097-161330-
/O.NEW.KMEG.TO.W.0140.250516T1251Z-250516T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
751 AM CDT Fri May 16 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Craighead County in eastern Arkansas...
Northeastern Poinsett County in eastern Arkansas...
Mississippi County in eastern Arkansas...
Southern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Southwestern Dyer County in west Tennessee...
Northern Lauderdale County in west Tennessee...
* Until 830 AM CDT.
* At 751 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lake City, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Calumet, New Survey, Vail, Etowah, Covington, Whisp, Bunney,
Milligan Ridge, Victoria, Roseland, Steele, Stark City,
Blytheville, Armorel, Whistleville, Black Oak, Three Way, Papaw
Ridge, Porter Gap, and West Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3584 8939 3564 9043 3582 9052 3624 8971
TIME...MOT...LOC 1251Z 246DEG 53KT 3577 9040
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AEH2 follow-up statements
744
WWUS54 KMEG 161305
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
805 AM CDT Fri May 16 2025
ARC111-161314-
/O.CAN.KMEG.TO.W.0140.000000T0000Z-250516T1330Z/
Poinsett AR-
805 AM CDT Fri May 16 2025
...THE TORNADO WARNING FOR NORTHEASTERN POINSETT COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
eastern Arkansas...southeastern Missouri...and west Tennessee.
&&
LAT...LON 3624 8971 3584 8939 3567 9028 3591 9036
TIME...MOT...LOC 1304Z 265DEG 51KT 3578 9018
$$
ARC031-093-MOC069-155-TNC045-097-161330-
/O.CON.KMEG.TO.W.0140.000000T0000Z-250516T1330Z/
Craighead AR-Mississippi AR-Pemiscot MO-Dunklin MO-Dyer TN-
Lauderdale TN-
805 AM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
SOUTHEASTERN CRAIGHEAD...MISSISSIPPI...SOUTHERN PEMISCOT...
SOUTHEASTERN DUNKLIN...SOUTHWESTERN DYER AND NORTHERN LAUDERDALE
COUNTIES...
At 804 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Manila, moving east at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Calumet, New Survey, Vail, Etowah, Covington, Whisp, Milligan Ridge,
Victoria, Roseland, Steele, Stark City, Blytheville, Armorel,
Whistleville, Three Way, Papaw Ridge, Porter Gap, West Ridge,
Barfield, and Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3624 8971 3584 8939 3567 9028 3591 9036
TIME...MOT...LOC 1304Z 265DEG 51KT 3578 9018
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
AEH116
WWUS54 KMEG 161315
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
815 AM CDT Fri May 16 2025
ARC031-161325-
/O.CAN.KMEG.TO.W.0140.000000T0000Z-250516T1330Z/
Craighead AR-
815 AM CDT Fri May 16 2025
...THE TORNADO WARNING FOR SOUTHEASTERN CRAIGHEAD COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
eastern Arkansas...southeastern Missouri...and west Tennessee.
&&
LAT...LON 3624 8971 3584 8939 3569 9019 3599 9021
TIME...MOT...LOC 1315Z 270DEG 43KT 3579 9003
$$
ARC093-MOC069-155-TNC045-097-161330-
/O.CON.KMEG.TO.W.0140.000000T0000Z-250516T1330Z/
Mississippi AR-Pemiscot MO-Dunklin MO-Dyer TN-Lauderdale TN-
815 AM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTHERN
MISSISSIPPI...SOUTHERN PEMISCOT...SOUTHEASTERN DUNKLIN...SOUTHWESTERN
DYER AND NORTHERN LAUDERDALE COUNTIES...
At 815 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dell, or near Luxora, moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
West Hermondale, Edith, Calumet, Dearman, Eastview, New Survey,
Lennie, Denton, O'Donnell Bend, Tomato, Tyler, Covington,
Caruthersville, Buckeye, Temples Corner, Little River, Herman Davis
State Park, Samford, Victoria, and Channel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3624 8971 3584 8939 3569 9019 3599 9021
TIME...MOT...LOC 1315Z 270DEG 43KT 3579 9003
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
AEHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 16, 6:35 AM CDT, 1 hour 16 minutes earlier. Its key messages:
- Updated at 629 AM CDT Fri May 16 2025
- A regional outbreak of severe thunderstorms is likely this afternoon into tonight with strong tornadoes, perhaps long tracked, damaging winds and very large hail.
- An Enhanced (3 out of 5) to Moderate (4 out of 5) Risk for severe weather is in effect across the northern half of the Mid- South this afternoon into tonight.
- Saturday will be mostly dry and warm.
- Scattered showers and thunderstorms will persist from Saturday night through the middle of next week with chances for severe storms each day, especially Tuesday.
Area forecast discussion, May 16, 6:35 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 635 AM CDT Fri May 16 2025 ...New AVIATION... .KEY MESSAGES... Updated at 629 AM CDT Fri May 16 2025 - A regional outbreak of severe thunderstorms is likely this afternoon into tonight with strong tornadoes, perhaps long tracked, damaging winds and very large hail. - An Enhanced (3 out of 5) to Moderate (4 out of 5) Risk for severe weather is in effect across the northern half of the Mid- South this afternoon into tonight. - Saturday will be mostly dry and warm. - Scattered showers and thunderstorms will persist from Saturday night through the middle of next week with chances for severe storms each day, especially Tuesday. && .DISCUSSION... (Today through Thursday) Issued at 310 AM CDT Fri May 16 2025 The active spring continues across the Mid-South. Currently we are monitoring a mid level jet moving across the region this morning which will serve to enhance lift and weaken the cap in place across the region. Convection has been struggling so far but the latest CAMs indicate robust development over the next few hours. The airmass is very unstable with MLCAPES of 2500-3500 J/kg. Shear is plenty sufficient for organized storms with 0-6km bulk shear values of 60-70 kts. The main threats will be large hail and damaging winds but the low level thermodynamics could also support a tornado. A Severe Thunderstorm Watch is in effect until 9 am roughly north of I-40. This activity will push east in Middle TN by mid morning as the upper support lifts out. The airmass almost immediately recovers as gusty SSW winds continue to advect warm, moist air into the Mid-South. The airmass becomes very unstable by the afternoon with dewpoints in the lower 70s and enormous MLCAPEs in excess of 3500 J/kg. A cold front approaches the region this afternoon as a mid level jet moves into the Mid-MS Valley. This feature will provide the lift to trigger storms along and just ahead of the front late this afternoon. 0-6km bulk shear values of 50-60 kts this afternoon and evening with 0-1km helicity values increasing to well over 200 m2/s2 will support organized storms. These storms will likely be discrete with all hazards expected including strong tornadoes, perhaps long tracked, very large hail and damaging winds. The lift across the Mid-South is not overwhelming strong which will serve to keep the storms at least semi-discrete as they gradually form into a line during the evening. This will keep the strong tornado threat going well into the evening hours especially along and north of the TN/MS border. The higher end severe threat will end by about midnight as storms move into Middle TN. A lower end severe threat will continue across north MS as convection lingers there until about 4 am. The front/boundary along with associated convection will push well south of the region by Saturday. The Mid-South will be in between systems and should squeak out a pretty nice, warm day with highs in the mid to upper 80s Saturday afternoon. The front/boundary will lift back north into the area starting Saturday night and remain over the region into early next week. This will result in unsettled weather and chances for showers and thunderstorms each day with a low end severe threat. Expect a more organized severe risk by Tuesday as a potent mid level trough pushes across the region along with its associated cold front. Dry and cool weather is expected in the wake of Tuesday's system as a deep upper trough is carved out across the eastern US with NW flow developing across the Mid-South. && .AVIATION... (12Z TAFS) Issued at 629 AM CDT Fri May 16 2025 The main concern this TAF period is thunderstorm development through tonight. Kept PROB30 groups in TAFs for now as confidence for VC mention remains too low, depending on where storms fire this evening. CIGs will bounce between VFR and MVFR as storms move through the area. Otherwise, expect elevated winds today: gusting to 30kts. ANS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SJM AVIATION...ANS
In the hours before
Local storm report, May 16, 5:32 AM CDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
532 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM Hail Mcdougal 36.44N 90.39W
05/16/2025 E1.75 Inch Clay AR Public
Time is radar estimated.
&&Local storm report, May 16, 5:43 AM CDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
543 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM Hail 3 SW Walcott 36.01N 90.70W
05/16/2025 M1.00 Inch Greene AR Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 16, 5:47 AM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
547 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM Hail 2 W Paragould 36.06N 90.55W
05/16/2025 M1.00 Inch Greene AR Public
&&Local storm report, May 16, 5:54 AM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
554 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM Hail 2 NNE Paragould 36.08N 90.50W
05/16/2025 M2.00 Inch Greene AR Public
Time is radar estimated.
&&Local storm report, May 16, 6:02 AM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
602 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM Hail 2 SE Malden 36.55N 89.96W
05/16/2025 M1.75 Inch Dunklin MO Public
Corrects previous hail report from 2 SE
Malden. Report from mPING: Golf Ball (1.75
in.).
&&Local storm report, May 16, 7:09 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
709 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM Hail 5 E Glennonville 36.57N 90.07W
05/16/2025 M1.00 Inch Dunklin MO Public
Report from mPING: Quarter (1.00 in.).
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:59 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 46 min |
| May 16, 4:37 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 38 min |
| May 16, 5:27 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 63 min |
| May 16, 6:21 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 24 min |
| May 16, 6:25 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 50 min |
| May 16, 7:18 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Greene, Mississippi, Poinsett | 42 min |
| May 16, 7:24 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 51 min |
| May 16, 7:56 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 49 min |
| May 16, 6:41 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 64 min |
| May 16, 6:19 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 15 min |
| May 16, 8:15 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 60 min |
| May 16, 9:08 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Obion, Weakley | 33 min |
Nearby
Tornado Warnings in Arkansas, 2025Tornado Warnings in Missouri, 2025Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.